Louisiana, 2007Tornado in Louisiana, January 4, 2007
January 4, 2007 · NWS LCH · 1 event in 1 county or zone
As a low pressure system in the northwest Gulf of Mexico moved inland over south central Louisiana, environmental parameters briefly lined up to produce a deadly tornado in New Iberia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 15
- Property damage
- $1.5 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a low pressure system in the northwest Gulf of Mexico moved inland over south central Louisiana, environmental parameters briefly lined up to produce a deadly tornado in New Iberia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jan 4, 3:45 PM CST, 0 minutes earlier.
Area forecast discussion, Jan 4, 3:45 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
345 PM CST THU JAN 4 2007
.SYNOPSIS...
A WEAK MERIDIONAL OCCLUDED FRONT WILL EXIT SOUTH CENTRAL LOUISIANA
THIS EVENING. THIS FRONTAL SYSTEM WILL SLOW DOWN, DIFFUSE, AND
EVENTUALLY STALL-OUT EAST-TO-WEST ACROSS THE NORTHERN GULF OF MEXICO ON
SATURDAY. ANOTHER WAVE CYCLONE WILL FORM IN VICINITY OF CORPUS
CHRISTI. OVERRUNNING RAINS WILL RETURN ON SATURDAY. A COLD COLORADO
HIGH WILL BUILD SOUTHEAST, PUSHING A STRONG COLD FRONT THROUGH THE
WESTERN UPPER GULF COAST STATES ON SUNDAY.
&&
.DISCUSSION...
THE RAINS WILL BE SLOWLY COMING TO AN END LATER THIS EVENING.
HOWEVER, A STRATUS DECK WILL PERSIST, KEEPING THE OVERNIGHT MINIMUMS
ON THE WARM SIDE, ABOUT 10 DEGREES ABOVE THE BENCH MARK NORMALS.
PATCHY FOG IS POSSIBLE DUE TO THE WIDESPREAD RAINS BUT WIDESPREAD
DENSE FOG SEEMS LESS LIKELY. MOISTURE WILL REMAIN TRAPPED NEAR THE
SURFACE BUT A RAPID COOL-DOWN OF THE NOCTURNAL BOUNDARY LAYER IS
NOT EXPECTED. CONSEQUENTLY, VISIBILITIES WILL BOUNCE AROUND.
WIDESPREAD DENSE FOG SEEMS MORE LIKELY LATE FRIDAY EVENING, THE
RESULT OF BOTH SEA FOG AND ADVECTION FOG.
&&
.MARINE...
THE ACTUAL TIDES SHOULD BE RETURNING TO THE PREDICTED VALUES LATER
THIS EVENING, AS THE ATMOSPHERIC PRESSURE INCREASES ACROSS THE
NORTHWEST GULF OF MEXICO AND THE SOUTHERLY WINDS WEAKEN.
ALSO, DENSE SEA FOG IS EXPECTED TO FORM FRIDAY EVENING AND PERSIST
UNTIL PASSAGE OF THE NEXT COLD FRONT ON SUNDAY.
&&
.AVIATION...
THE RAINS WILL BE COMING TO AN END LATER THIS EVENING. WIDESPREAD
LOW STRATUS WILL RESULT IN IFR CEILINGS AT MOST AIRPORTS. PATCHY FOG
IS ALSO POSSIBLE.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 53 74 58 74 / 40 0 0 40
KBPT 53 74 59 73 / 40 0 0 40
KAEX 52 72 56 68 / 40 0 0 40
KLFT 55 73 59 76 / 80 0 0 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER
ST. MARTIN...AND VERMILION.
FLASH FLOOD WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES:
ACADIA...AVOYELLES...EVANGELINE...IBERIA...LAFAYETTE...
LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER
ST. MARTIN...AND VERMILION.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
TORNADO WATCH UNTIL 9 PM THURSDAY FOR THE FOLLOWING ZONES: AND
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY, LA OUT 20 NM.
&&Hazardous weather outlook, Jan 4, 4:30 AM CST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 AM CST THU JAN 4 2007
GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-051030-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
430 AM CST THU JAN 4 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY TODAY WITH AREA AMOUNTS
FROM TWO TO THREE INCHES ALTHOUGH LOCALIZED AMOUNTS ABOVE SIX
INCHES IS EXPECTED. WITH THE GROUND ALREADY SATURATED RAINS TODAY
WILL RUN QUICKLY INTO CREEKS AND STREAMS WITH AREA RIVERS AND
BAYOUS RISING AGAIN TOWARDS FLOOD STAGE. FLOODING IS ALSO POSSIBLE
IN AREAS THAT HAVE POOR DRAINAGE.
THERE IS A POSSIBILITY THAT SOME STORMS MAY BECOME SEVERE WITH THE
MAIN THREAT FROM WINDS AND LARGE HAIL AS THE WARM FRONT BACKS OVER
THE REGION.
RAINS ENDING AS THE COLD FRONT MOVES THROUGH THE AREA LATE TODAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS TO MOVE BACK INTO THE FORECAST ON SATURDAY EVENING INTO
SUNDAY AS ANOTHER COLD FRONT MOVES THROUGH THE REGION.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
K. KUYPER
In the hours before
Local storm report, Jan 4, 12:44 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1244 PM CST THU JAN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TORNADO 3 NW LAWTELL 30.55N 92.22W
01/04/2007 ST. LANDRY LA PUBLIC
MOBILE HOME DESTROYED. LIKELY TORNADO. REPORT RELAYED BY
KLFY TV.
&&
13Local storm report, Jan 4, 2:35 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
235 PM CST THU JAN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM MARINE TSTM WIND 30 S INTRACOASTAL CITY 29.35N 92.16W
01/04/2007 E40 MPH GMZ452 LA PUBLIC
REPORT FROM SOUTH MARSH ISLAND 10 - WINDS OF 35 KNOTS OR
BETTER OCCURRING AT 232 PM.
&&
JNUNNLocal storm report, Jan 4, 3:11 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
311 PM CST THU JAN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM MARINE TSTM WIND 30 S WEEKS ISLAND 29.37N 91.81W
01/04/2007 E40 MPH GMZ455 LA PUBLIC
RIG IN SOUTH MARSH ISLAND BLOCK 239 - REPORTED WIND OF 35
KNOTS OR GREATER AT 300 PM.
&&
JNUNNTornado, Iberia
- When
- January 4, 3:45 PM CST to 3:52 PM CST
- Where
- Iberia County, Lydia to Loreauville
- Rating
- F1
- Path length
- 15.07 mi
- Path width
- 100 yd
- Deaths
- 2 direct, 0 indirect
- Injuries
- 15 direct, 0 indirect
- Property damage
- $1.5 million
- Reported by
- NWS Storm Survey
- Coordinates
- 29.919, -91.798
A tornado struck at 3:45 pm near the town of Lydia, causing minor damage to trees and barns. As the tornado raced northward at close to 50 mph, it strengthened to what would later be classified as a strong F1 on the Fujita Tornado Scale, with winds approximated near 110 mph. In the area of Neco Town Road and US 90, between Lydia and New Iberia, three mobile homes were flipped and completely destroyed. Seven people, including children, were able to crawl out of their homes with only minor injuries.|Upon crossing Highway 90, the storm destroyed another mobile home, fatally injuring two occupants and severely injuring 3 other people. As the storm got to LA 674 (East Admiral Doyle Drive), several brick homes received major damage. The storm continued north to the eastern fringe of New Iberia, heavily damaging several brick homes in the Bellaire subdivision. The tornado finally dissipated around 3:52 pm near Loreauville.|
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Mississippi, January 4 to 5, 200713 injured · $4.2 million · F2 · 40 events
- Ice Storm and Heavy Snow in Nevada, January 4 to 5, 20071 death · 2 injured · 4 events
- Tornado and Damaging Winds in Louisiana, January 4, 2007$503,000 · F1 · 4 events
- Winter Storm and Winter Weather in Colorado, January 4 to 5, 200714 events
- Heavy Snow in California, January 4 to 5, 200711 events
- High Surf in Hawaii, January 4 to 11, 20078 events
- Winter Storm in Colorado, January 4 to 5, 20077 events
- High Wind in California, January 4 to 6, 200785 kt wind · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 4, 200752 kt wind · 6 events
- Winter Storm and Heavy Snow in Utah, January 4 to 5, 200761 kt wind · 6 events
- Winter Storm in Colorado, January 4 to 5, 20076 events
- Winter Weather in Utah, January 4 to 5, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13767.